Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 23, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 23, 2026, 5:46 PM EST. It took effect at Feb 23, 2026, 6:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 5:46 PM EST (22:46 UTC)
- In effect from
- Feb 23, 2026, 6:00 PM EST
- Expired
- Feb 24, 2026, 1:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
290 WHUS71 KPHI 232246 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 546 PM EST Mon Feb 23 2026 ANZ430-431-241200- /O.CAN.KPHI.GL.W.0007.000000T0000Z-260223T2300Z/ /O.NEW.KPHI.SC.Y.0023.260223T2300Z-260224T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 546 PM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt and rough waters expected. * WHERE...Delaware Bay. * WHEN...Until 1 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A few gusts between 30 and 35 kts are possible this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-241200- /O.CAN.KPHI.GL.W.0007.000000T0000Z-260223T2300Z/ /O.NEW.KPHI.SC.Y.0023.260223T2300Z-260224T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 546 PM EST Mon Feb 23 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS....A few gusts between 30 and 35 kts are possible this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
093 WHUS71 KPHI 240843 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 343 AM EST Tue Feb 24 2026 ANZ430-431-241800- /O.CON.KPHI.SC.Y.0023.000000T0000Z-260224T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 343 AM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Another period of small craft advisory conditions is expected to develop early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-242200- /O.CON.KPHI.SC.Y.0023.000000T0000Z-260224T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 343 AM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt and seas 4 to 7 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Another period of small craft advisory conditions is expected to develop early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
305 WHUS71 KPHI 241747 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1247 PM EST Tue Feb 24 2026 ANZ451>455-250900- /O.CAN.KPHI.SC.Y.0023.000000T0000Z-260224T2300Z/ /O.NEW.KPHI.SC.Y.0024.260225T0800Z-260225T2300Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1247 PM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 3 AM to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A brief period of sub-SCA conditions are expected for the rest of the day and for the first half of tonight before winds and seas increase for Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-250900- /O.CAN.KPHI.SC.Y.0023.000000T0000Z-260224T2300Z/ /O.NEW.KPHI.SC.Y.0024.260225T1000Z-260225T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 1247 PM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From 5 AM to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A brief period of sub-SCA conditions are expected for the rest of the day and for the first half of tonight before winds and seas increase for Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-241900- /O.EXP.KPHI.SC.Y.0023.000000T0000Z-260224T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1247 PM EST Tue Feb 24 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds have fallen below SCA levels. Thus, the Small Craft Advisory will be allowed to expire. $$ Hoeflich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 5:26 PM EST, 20 minutes earlier. Its key messages:
- 1. The major winter storm that has been impacting the region is winding down, but cold temperatures and blowing snow will remain in place through Tuesday. 2. Areas of minor tidal flooding may linger with the high tide tonight into early Tuesday. 3. Unsettled weather will impact the region during the middle of the week with light snow Tuesday night and then rain and snow Thursday through Thursday night.
Area forecast discussion, Feb 23, 5:26 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
526 PM EST Mon Feb 23 2026
.WHAT HAS CHANGED...
The Coastal Flood Advisories are no longer in effect.
&&
.KEY MESSAGES...
1. The major winter storm that has been impacting the region is
winding down, but cold temperatures and blowing snow will
remain in place through Tuesday.
2. Areas of minor tidal flooding may linger with the high tide
tonight into early Tuesday.
3. Unsettled weather will impact the region during the middle
of the week with light snow Tuesday night and then rain and snow
Thursday through Thursday night.
&&
.DISCUSSION...
KEY MESSAGE 1...The major winter storm that has been impacting
the region is winding down, but cold temperatures and blowing
snow will remain in place through Tuesday.
All Blizzard and Winter Storm Warnings for the area have been
cancelled.
A very potent upper trough is now centered just off the
Northeast coastline, and is shifting east. Subtle height rises
are expected to begin tonight and more rapid height rises are
anticipated through the day on Tuesday. At the surface, a potent
surface low is located off the New England coast, and will
continue to lift northeastward. Weak high pressure will build
into the region briefly on during the day Tuesday.
Some snow remains across the eastern half or so of the area on
the backside of the potent winter storm that has been impacting
the area. However, the last of the heavier snow is now shifting
offshore, with only light snow remaining. Temperatures are near
or slightly above freezing for most of the area, so additional
accumulations are expected to be minimal. All snow is expected
to depart by early this evening. Even though the snow is winding
down, breezy conditions are expected to continue well into this
evening with gusts 25-35 mph, so blowing snow and reduced
visibilities will be possible across the entire area.
With the snowpack in place in addition to cold air advection
continuing across the area through tonight, temperatures are
expected to fall fairly quickly tonight. The expectation is for
temperatures to bottom out the teens northwest of I-95, and in
the low 20s southeast. Tuesday looks to feature some sunshine,
but it will remain breezy and cold. Winds could gust as high as
30 mph across the area, and high temperatures are only expected
to rise into the 20s to low 30s.
KEY MESSAGE 2...Areas of minor tidal flooding may linger with
the high tide tonight into early Tuesday.
The times of high tide have passed, and water levels will
continue to subside. Some spotty minor coastal flooding is
possible on the back bays of Barnegat Bay in Ocean County, NJ
and the Little Assawoman Bay in Sussex County, DE with the high
tide cycles later tonight.
The Coastal Flood Advisories are no longer in effect.
KEY MESSAGE 3...Unsettled weather will impact the region during
the middle of the week with light snow Tuesday night and then
rain and snow Thursday through Thursday night.
A clipper system approaches from the west Tuesday night.
Precipitation will mostly be snow throughout the region, but the
highest snowfall totals will be across the southern Poconos and
far northwest New Jersey. Farther south, QPF amounts will be
lighter, so not as much snow will accumulate. In addition, rain
should mix with the snow, and eventually change to rain
Wednesday morning before ending. Overall, about 1 to 3 inches is
possible north and west of the Fall Line, with 3 to 4 inches in
the southern Poconos. Less than an inch of snow will accumulate
elsewhere. Winter Weather Advisories may be needed for the
southern Poconos.
As this system lifts to the northeast, winds take on a
southwest flow behind this departing system. With warm air
advection underway, highs should get into the 40s on Wednesday
under clearing skies, allowing for at least some of the snowpack
to start melting.
Following that, an upper trough digs into the Midwest, then
lower Great Lakes and Ohio Valley. Surface low pressure develops
somewhere over the Tennessee Valley on Thursday, then takes a
run at the Northeast Thursday night, departing on Friday.
Precipitation develops on a warm front extending out from that
low on Thursday, and then the bulk of the precipitation falls
Thursday night, ending Friday morning. Precipitation may start
out as all snow or a rain/snow mix before changing to plain rain
south and east of the Fall Line, while precipitation remains as
snow to the north and west. A return to a wintry mix is
possible Thursday night as the system departs. Uncertain at this
time how much snow will accumulate from this system, as there
is low confidence with the timing and placement of this system.
Temperatures should top off in the 40s once again on Friday.
Highs will get into the 40s to around 50 for the weekend,
allowing for further melting of the snowpack over the area.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of today...Most terminals have improved to VFR as of this
afternoon. Some MVFR ceilings remain, and KMIV and KACY continue
to see visibility restrictions in periods of snow. All
terminals should trend towards VFR by 20-21Z, however, brief
MVFR visibilities will remain possible at all terminals with
areas of blowing snow. Northwest winds 10-20 kt with gusts 25-35
kt, gradually lessening towards 00Z. Moderate confidence.
Tonight...Primarily VFR, though brief periods of MVFR
visibilities will remain possible in areas of blowing snow,
mainly prior to 03-05Z. Northwest winds 10-20 kt with gusts
20-30 kt, decreasing to around 10 kt with some lingering gusts
near 20 kt. Moderate confidence.
Tuesday...VFR. Northwest winds 10-15 kt with gusts 20-25 kt
after 14-16Z. High confidence.
Outlook...
Tuesday night...Sub-VFR in SN.
Wednesday through Wednesday night...Sub-VFR in SN in the
morning, changing to RA by midday, then ending. VFR thereafter.
Thursday through Thursday night...Sub-VFR in RA and SN, mostly
changing to plain RA by evening, possibly ending as RA and SN
late Thursday night.
Friday through Friday night...Sub-VFR possible in RA or SN
early in the morning then VFR.
Saturday...VFR.
&&
.MARINE...
Hazardous marine conditions are expected to continue through
most of the day Tuesday. Northwest winds into this evening are
expected to be 15-25 kt with gusts 35-40 kt. Tonight, winds will
decrease to 15- 20 kt with gusts to 25 kt, with these
conditions continuing into the day Tuesday before winds begin to
diminish by early Tuesday evening. Seas initially of 10-18 ft
will decrease through tonight to 5-7 feet by Tuesday morning,
and are expected to fall below 5 feet by early Tuesday evening.
A Gale Warning is in effect for all NJ and DE Atlantic coastal
waters as well as the Delaware Bay through 6 PM. Small Craft
Advisories will be needed after the Gale Warnings expire.
Regarding the river/marine ice, Delaware Bay continues to be
mainly ice free outside of shallow near-shore areas. Ice
coverage remains around 10-30% from the the Delaware Memorial
Bridge up to the Commodore Barry Bridge. North of that up
through Philadelphia, ice coverage is around 30-70%.
Outlook...
Tuesday night...SCA conditions developing late. VSBY
restrictions in snow and rain.
Wednesday through Wednesday night...SCA conditions. Winds will
gust to 25 kt or higher with seas 5 to 6 feet during the day,
then sub-SCA conditions Wednesday night. VSBY restrictions,
mostly in rain, Wednesday morning.
Thursday through Thursday night...Mostly sub-SCA conditions.
VSBY restrictions in snow and rain.
Friday through Friday night...SCA conditions possible, mostly
for elevated seas, during the day. Sub-SCA conditions at night.
Any VSBY restrictions should end by afternoon.
Saturday...Sub-SCA conditions.
&&
.CLIMATE...
For Sunday, February 22nd, Trenton and Wilmington experienced
daily record snowfall amounts. Trenton's observed snowfall of
7.9" broke the record of 6.3" from 2001. Wilmington's observed
snowfall of 5.4" broken the record of 5.0" from 1935.
The daily snowfall records for February 22 and 23 from our
climate sites listed below:
February 22
Site Record/Year
Allentown (ABE) 8.6"/1948
AC Airport (ACY) 8.0"/2001
Philadelphia (PHL) 7.0"/2001
Reading (RDG) 6.5"/1948
Trenton (TTN) 6.3"/2001
Wilmington (ILG) 5.0"/1935
February 23
Site Record/Year
Allentown (ABE) 6.5"/1987
AC Airport (ACY) 6.5"/1987
Philadelphia (PHL) 6.5"/1987
Reading (RDG) 6.5"/1994
Trenton (TTN) 11.4"/1987
Wilmington (ILG) 12.4"/1987
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 PM EST this evening for ANZ430-431-
450>455.
&&
DISCUSSION...Cooper/MPS
AVIATION...Cooper/MPS
MARINE...Cooper/MPSHazardous weather outlook, Feb 23, 5:10 AM EST, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 510 AM EST Mon Feb 23 2026 MDZ015-019-020-241015- Queen Annes-Talbot-Caroline- 510 AM EST Mon Feb 23 2026 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ012-241015- Kent MD- 510 AM EST Mon Feb 23 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Feb 23, 4:56 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
456 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Snow 2 SSW Ship Bottom 39.62N 74.20W
02/23/2026 M18.0 Inch Ocean NJ Trained Spotter
&&Local storm report, Feb 23, 4:57 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
457 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Snow Barnegat Twp 39.77N 74.28W
02/23/2026 M18.0 Inch Ocean NJ Trained Spotter
&&Local storm report, Feb 23, 5:04 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
504 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Snow Hammonton 39.63N 74.80W
02/23/2026 M10.7 Inch Atlantic NJ CO-OP Observer
&&Local storm report, Feb 23, 5:05 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
505 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Snow Blakeslee 41.09N 75.59W
02/23/2026 M4.5 Inch Monroe PA Trained Spotter
&&Local storm report, Feb 23, 5:39 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
539 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Snow 1 WSW Parlin 40.46N 74.33W
02/23/2026 M21.0 Inch Middlesex NJ Trained Spotter
&&Local storm report, Feb 23, 5:44 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
544 PM EST Mon Feb 23 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Snow Leisuretowne 39.89N 74.70W
02/23/2026 M21.0 Inch Burlington NJ Trained Spotter
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:46 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Middlesex, Monmouth, Ocean | 12 hr |
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.